MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. ENDOVASCULAR STENT GRAFT
Catalog Number FAS06070
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the system was retuned.Safety clip was missing upon receipt.The adapter was tight and the two-way stop cock was opened.The gray outer sheath was torn off approximately 55mm from the strain relief at the catheter reinforcement area.Stretching in the outer grey catheter was noted at the break.The stent graft was found to be partially deployed 12mm from the distal end of the outer catheter.Bent struts were noted on the undeployed portion of the stent graft.No other anomalies were noted.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for an outer shaft break, as the outer sheath was torn off at the catheter reinforcement area.It should be noted that a partial deployment of the stent graft is also confirmed, as the stent graft was returned partially deployed.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment the endovascular stent graft delivery system outer catheter allegedly broke.There was no reported difficulty in retracting the delivery system from the patient.Reportedly, another endovascular stent graft was use to complete the procedure.There was no reported patient injury.

Brand Name
ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5764066
Report Number2020394-2016-00598
Device Sequence Number18833337
Product Code MIH
UDI-Device Identifier04049519008929
UDI-Public(01)04049519008929(17)171128(10)ANYK3052
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue NumberFAS06070
Device Lot NumberANYK3052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2016
Initial Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight100